Alert archive / North Dakota / Wind Advisories in 2019
Wind Advisory 9, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Oct 21, 2019, 3:03 AM CDT for 4 counties in North Dakota. It took effect at Oct 21, 2019, 1:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2019, 3:03 AM CDT (08:03 UTC)
- In effect from
- Oct 21, 2019, 1:00 PM CDT
- Expired
- Oct 22, 2019, 12:10 AM CDT
- In force
- 11 hr
- Issued by
- NWS Bismarck, ND
Counties Dickey County, ND, Foster County, ND, LaMoure County, ND, Stutsman County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 136 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
664 WWUS73 KBIS 210803 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 303 AM CDT Mon Oct 21 2019 NDZ025-037-048-051-211615- /O.NEW.KBIS.WI.Y.0009.191021T1800Z-191022T0700Z/ Foster-Stutsman-La Moure-Dickey- Including the cities of Carrington, Jamestown, Lamoure, Edgeley, Kulm, Oakes, and Ellendale 303 AM CDT Mon Oct 21 2019 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 AM CDT TUESDAY... * WHAT...North to northwest winds sustained at 35 mph and gusts up to 50 mph expected. * WHERE...Foster, Stutsman, La Moure and Dickey Counties. * WHEN...From 1 PM this afternoon to 2 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Working outdoors on elevated structures and driving high profile vehicles will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KS
5 follow-up statements
958 WWUS73 KBIS 211112 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 612 AM CDT Mon Oct 21 2019 NDZ025-037-048-051-211915- /O.CON.KBIS.WI.Y.0009.191021T1800Z-191022T0700Z/ Foster-Stutsman-La Moure-Dickey- Including the cities of Carrington, Jamestown, Lamoure, Edgeley, Kulm, Oakes, and Ellendale 612 AM CDT Mon Oct 21 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 AM CDT TUESDAY... * WHAT...North to northwest winds sustained at 35 mph and gusts up to 50 mph expected. * WHERE...Foster, Stutsman, La Moure and Dickey Counties. * WHEN...From 1 PM this afternoon to 2 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Working outdoors on elevated structures and driving high profile vehicles will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KS
196 WWUS73 KBIS 211438 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 938 AM CDT Mon Oct 21 2019 NDZ025-037-048-051-212245- /O.CON.KBIS.WI.Y.0009.191021T1800Z-191022T0700Z/ Foster-Stutsman-La Moure-Dickey- Including the cities of Carrington, Jamestown, Lamoure, Edgeley, Kulm, Oakes, and Ellendale 938 AM CDT Mon Oct 21 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 AM CDT TUESDAY... * WHAT...North to northwest winds sustained 30 to 35 mph and gusts up to 50 mph expected. * WHERE...Foster, Stutsman, La Moure and Dickey Counties. * WHEN...From 1 PM this afternoon to 2 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Working outdoors on elevated structures and driving high profile vehicles will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
887 WWUS73 KBIS 211737 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1237 PM CDT Mon Oct 21 2019 NDZ025-037-048-051-220145- /O.CON.KBIS.WI.Y.0009.191021T1800Z-191022T0700Z/ Foster-Stutsman-La Moure-Dickey- Including the cities of Carrington, Jamestown, Lamoure, Edgeley, Kulm, Oakes, and Ellendale 1237 PM CDT Mon Oct 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT TUESDAY... * WHAT...North to northwest winds sustained 30 to 35 mph and gusts up to 50 mph expected. * WHERE...Foster, Stutsman, La Moure and Dickey Counties. * WHEN...From 1 PM this afternoon to 2 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Working outdoors on elevated structures and driving high profile vehicles will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
766 WWUS73 KBIS 211938 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 238 PM CDT Mon Oct 21 2019 NDZ025-037-048-051-220345- /O.CON.KBIS.WI.Y.0009.000000T0000Z-191022T0700Z/ Foster-Stutsman-La Moure-Dickey- Including the cities of Carrington, Jamestown, Lamoure, Edgeley, Kulm, Oakes, and Ellendale 238 PM CDT Mon Oct 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT TUESDAY... * WHAT...North to northwest winds sustained 30 to 35 mph and gusts up to 45 mph expected. * WHERE...Foster, Stutsman, La Moure and Dickey Counties. * WHEN...From 1 PM this afternoon to 2 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Working outdoors on elevated structures and driving high profile vehicles will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
897 WWUS73 KBIS 220510 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1210 AM CDT Tue Oct 22 2019 NDZ025-037-048-051-220615- /O.CAN.KBIS.WI.Y.0009.000000T0000Z-191022T0700Z/ Foster-Stutsman-La Moure-Dickey- Including the cities of Carrington, Jamestown, Lamoure, Edgeley, Kulm, Oakes, and Ellendale 1210 AM CDT Tue Oct 22 2019 ...WIND ADVISORY IS CANCELLED... Sustained winds and gusts have fallen below wind advisory criteria, thus the wind advisory has been cancelled for the James River Valley. $$ KS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 21, 12:24 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Oct 21, 12:24 AM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1224 AM CDT Mon Oct 21 2019 .UPDATE... Issued at 1224 AM CDT Mon Oct 21 2019 Latest radar shows a nearly stationary area of rain encompassing south central and the James River Valley. 850-70mb frontogenetical forcing per RAP13 centered over south central slowly wanes by 12z. Rain will end around 15z south central but continue across the James River Valley through mid afternoon along with strong northerly winds. Will be taking a look at the potential for a wind advisory James River Valley in the next forecast. Current forecast is on track. UPDATE Issued at 918 PM CDT Sun Oct 20 2019 Not much changed with this update. Tapered off POPs in the southwest a bit faster, in line with radar returns and the latest high-res models. Still moderate rain across south-central ND and light rain southeast. Highest total as of 02Z is 1.26 inches at both the Linton NDAWN site and Tatanka Prairie. Fort Yates has also recorded over an inch of rain...and plenty of other locations have received over 0.75 inches, with Bismarck ASOS recording 0.78 inches at the time of this update. UPDATE Issued at 625 PM CDT Sun Oct 20 2019 Rain continues across south-central and southeast North Dakota, with the highest precipitation total thus far almost an inch at the Hettinger NDAWN station. Many other locations in the southwest and south-central have received around 0.75 inches as of 23Z, but rain has begun to taper off in the southwest. Freshened up POPs and sky cover, otherwise no changes made to the forecast with this update. && .SHORT TERM...(This evening through Monday) Issued at 153 PM CDT Sun Oct 20 2019 Widespread rainfall across south central and southeast North Dakota will be the focus for the short term period. A closed and compact h500 low will traverse the region this afternoon, tonight and Monday morning, spreading rain through the region in widespread synoptic scale lift. Within the region of lift, a very focused and persistant frontogenetic pattern develops, from near the surface up to 500 mb, which will aid in generating a narrow enhanced precipitation band from the south central into the James River Valley this afternoon through tonight. Within this region, widespread one inch rainfall is anticipated, with higher amounts of 1.5 to 1.75 inches possible. All this is occurring with precipitable water amounts only near the Climatology average, attesting to the strength of the mesoscale features. Although nearly all of the precipitation will fall as rain, some snow may mix in tonight as temperatures hover in the mid to upper 30s along the back edge of the precipitation. Mainly dry weather is forecast across the west central, north and north central tonight. The precipitation will be ending from west to east Monday morning. Highs Monday will be in the lower 40s east to around 50 west. .LONG TERM...(Monday night through Sunday) Issued at 153 PM CDT Sun Oct 20 2019 After Monday, the global models are generally progressive. A weak clipper will move through the west Tuesday night and Wednesday, followed by a dry and moderating period Thursday and Friday, as a transient ridge moves through. A longwave trough follows for the weekend, suggesting cooler weather and a chance of rain and snow. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1224 AM CDT Mon Oct 21 2019 MVFR to IFR cigs at KBIS/KJMS and MVFR vsbys in light to moderate rain will continue through 15z Monday at KBIS and 01z Tuesday. Strong northerly winds to 40kt can be expected at KJMS Monday afternoon into Monday evening, with gusts to around 30kt at KBIS and KMOT. VFR cigs/vsbys expected at KXWA/KDIK/KMOT this period. && .HYDROLOGY... Issued at 153 PM CDT Sun Oct 20 2019 As mentioned in the short term period, moderate to heavy rain is forecast for portions of south central and southeast North Dakota this afternoon through tonight, ending Monday morning. Rainfall amounts of 1 to 1.5 inches in 24 hours are possible, with some locally higher amounts in far south central North Dakota. With the fairly saturated soils across the James River Valley, we anticipate a more rapid runoff. While there remains uncertainty on the amount of runoff and the amount of rain, we issued a new flood forecast for the James River at Lamoure, reaching the moderate level by Wednesday evening. Again, a fair amount of uncertainty remains as the forecast rises in the river are primarily from the anticipated rainfall and the anticipated rapid runoff. Lesser rain amounts or more water retention will mean a lower river level, and more rain may cause higher levels. Most of the rain will fall across the central and southern James River valley, so there should not be as much impact for the Jamestown and Pipestem reservoirs, which the rivers to the north feed into. Anyone with river concerns along the James River valley should monitor the latest river levels and forecasts from the National Weather Service. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KS SHORT TERM...WAA LONG TERM...WAA AVIATION...KS HYDROLOGY...WAA
Hazardous weather outlook, Oct 21, 12:29 AM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1229 AM CDT Mon Oct 21 2019 NDZ025-037-048-051-220530- Foster-Stutsman-La Moure-Dickey- 1229 AM CDT Mon Oct 21 2019 This Hazardous Weather Outlook is for portions of southeast North Dakota. .DAY ONE...Rest of Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday Northwest winds gusting to 50 mph are possible Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001>005-009>013-017>023-031>036-040>047-050-220530- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Slope- Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-McIntosh- 1229 AM CDT Mon Oct 21 2019 /1129 PM MDT Sun Oct 20 2019/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Rest of Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. KS
In the hours before
Local storm report, Oct 21, 1:30 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
130 AM CDT MON OCT 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN 3 SSE BISMARCK 46.77N 100.76W
10/21/2019 M1.20 INCH BURLEIGH ND OFFICIAL NWS OBS
24 HOUR TOTAL.
&&Nearby
Wind Advisories in North Dakota, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.